Alert archive / Kansas / Wind Advisories in 2011
Wind Advisory 14, NWS Hastings, NE
NWS Hastings, NE issued this wind advisory at Jun 2, 2011, 3:49 AM CDT for 5 counties in Kansas; 5 counties in Nebraska. It took effect at Jun 2, 2011, 12:00 PM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jun 2, 2011, 3:49 AM CDT (08:49 UTC)
- In effect from
- Jun 2, 2011, 12:00 PM CDT
- Expired
- Jun 2, 2011, 6:24 PM CDT
- In force
- 6 hr
- Issued by
- NWS Hastings, NE
Counties Mitchell County, KS, Osborne County, KS, Phillips County, KS, Rooks County, KS, Smith County, KS, Franklin County, NE, Furnas County, NE, Gosper County, NE, Harlan County, NE, Phelps County, NE
The radar
The Grand Island radar (KUEX), 78 km from the middle of the area, began a volume at 08:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 8.8 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3158 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 1439 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 127 m²/s²
- 0-3 km storm-relative helicity
- 231 m²/s²
- Significant tornado parameter
- 1.4
- Supercell composite
- 12.2
The text
As transmitted, in the capitals the NWS used until 2016.
182 WWUS73 KGID 020849 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 349 AM CDT THU JUN 2 2011 ...STRONG SOUTHERLY WINDS EXPECTED ACROSS THE AREA TODAY... .SUSTAINED SOUTHERLY WINDS OF 25 TO 35 MPH...GUSTING TO NEAR 45 MPH AT TIMES...ARE EXPECTED BY MIDDAY. THESE WINDY CONDITIONS WILL THEN PERSIST THROUGH THE AFTERNOON HOURS BEFORE SUBSIDING EARLY THIS EVENING. KSZ005-006-017>019-NEZ072-073-082>084-021700- /O.NEW.KGID.WI.Y.0014.110602T1700Z-110603T0100Z/ PHILLIPS-SMITH-ROOKS-OSBORNE-MITCHELL-GOSPER-PHELPS-FURNAS-HARLAN- FRANKLIN- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER... PLAINVILLE...STOCKTON...OSBORNE...BELOIT...ELWOOD...HOLDREGE... BEAVER CITY...ALMA...FRANKLIN 349 AM CDT THU JUN 2 2011 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING. * SOUTHERLY WINDS OF 25 TO 35 MPH...GUSTING TO AROUND 45 MPH AT TIMES...ARE EXPECTED TODAY. * WINDS WILL INTENSIFY THROUGH THE MORNING HOURS...WITH THE STRONGEST WINDS EXPECTED BETWEEN MIDDAY AND EARLY THIS EVENING. * LOOSE OUTDOOR ITEMS SHOULD BE SECURED SO THEY ARE NOT BLOWN ABOUT BY THE STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ BRYANT
2 follow-up statements
855 WWUS73 KGID 022121 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 421 PM CDT THU JUN 2 2011 KSZ005-006-017>019-NEZ072-073-082>084-030100- /O.CON.KGID.WI.Y.0014.000000T0000Z-110603T0100Z/ PHILLIPS-SMITH-ROOKS-OSBORNE-MITCHELL-GOSPER-PHELPS-FURNAS-HARLAN- FRANKLIN- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER... PLAINVILLE...STOCKTON...OSBORNE...BELOIT...ELWOOD...HOLDREGE... BEAVER CITY...ALMA...FRANKLIN 421 PM CDT THU JUN 2 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... * SOUTH WINDS WILL AVERAGE 25 TO 30 MPH...AND GUST NEAR 40 MPH. * LOOSE OUTDOOR ITEMS SHOULD BE SECURED SO THEY ARE NOT BLOWN ABOUT BY THE STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
709 WWUS73 KGID 022324 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 624 PM CDT THU JUN 2 2011 KSZ005-006-017>019-NEZ072-073-082>084-030030- /O.CAN.KGID.WI.Y.0014.000000T0000Z-110603T0100Z/ PHILLIPS-SMITH-ROOKS-OSBORNE-MITCHELL-GOSPER-PHELPS-FURNAS-HARLAN- FRANKLIN- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER... PLAINVILLE...STOCKTON...OSBORNE...BELOIT...ELWOOD...HOLDREGE... BEAVER CITY...ALMA...FRANKLIN 624 PM CDT THU JUN 2 2011 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DIMINISHED BELOW WIND ADVISORY CRITERIA...THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this wind advisory went out at Jun 2, 12:14 AM CDT, 3 hours 35 minutes earlier.
Area forecast discussion, Jun 2, 12:14 AM CDT, 3 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 1214 AM CDT THU JUN 2 2011 .AVIATION...06Z TAF. TSTMS STILL REMAIN TO THE WEST AND SOUTH OF KGRI ATTM WITH CONTINUED POTENTIAL FOR CONVECTION TO AFFECT THE TERMINAL TONIGHT. CONVECTION SHOULD PUSH OUT OF THE AREA THURSDAY MORNING. SOUTHERLY WINDS WILL BE ON THE INCREASE THURSDAY WITH GUSTS OVER 30KTS EXPECTED. AN APPROACHING FRONTAL BOUNDARY WILL PROVIDE YET ANOTHER FOCUS FOR CONVECTION IN THE LATTER TAF HOURS. && PREV DISCUSSION... /ISSUED 331 PM CDT WED JUN 1 2011/ SHORT TERM...MAIN CONCERNS ARE THE POTENTIAL FOR THUNDERSTORM DEVELOPMENT THIS AFTERNOON AND EVENING...WINDS ON WEDNESDAY...AS WELL AS CHANCE OF THUNDERSTORMS AGAIN LATE WEDNESDAY NIGHT AND THURSDAY MORNING. WARM AIR ADVECTION ACROSS THE REGION THIS MORNING HELPED INDUCE A FEW MODERATE SHOWERS...WITH REPORTEDLY SOME VERY SMALL HAIL...MAINLY NORTH OF I-80 DURING THE EARLY MORNING HOURS. THIS SHOWER ACTIVITY HAS SINCE DIMINISHED...AND MAIN FOCUS OF CONVECTION HAS BEEN JUST TO THE SOUTHEAST OF THE FORECAST AREA WHERE PERSISTENT THUNDERSTORMS HAVE REDEVELOPED ACROSS PORTIONS OF NORTH EASTERN KANSAS. A RETURN TO SOUTHERLY FLOW ALLOWED LOW LEVEL MOISTURE TO INCREASE ACROSS THE REGION TODAY. CURRENTLY...DEWPOINTS ARE RUNNING IN THE LOWER TO MIDDLE 60S ACROSS MUCH OF THE FORECAST AREA...AND THESE INCREASED DEWPOINTS...WITH AN UNSTABLE PROFILE ALOFT...SHOULD ALLOW FOR THE FORMATION OF SOME THUNDERSTORMS LATER THIS AFTERNOON AND EVENING...ESPECIALLY ACROSS THE SOUTHERN PORTIONS OF THE FORECAST AREA WHERE PARTIALLY CLOUD FREE SKIES THIS MORNING HAVE ALLOWED FOR GOOD SURFACE HEATING. MAIN QUESTION WILL BE THE ATMOSPHERIC FORCING TO GET THESE STORMS INITIATED...WITH 12Z NAM AND GFS BOTH INDICATING VERY SMALL RIPPLES IN MID TO UPPER LEVEL FLOW...WHICH MAY JUST BE SUFFICIENT TO GET THINGS GOING. WHILE THE POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS EXISTS...CONFIDENCE OF DEVELOPMENT DUE TO LACK OF FORCING IS NOT HIGH...SO KEPT CHANCES TO AROUND 40 PERCENT FOR THE LATE AFTERNOON AND EVENING HOURS. THAT BEING SAID...ANY STORMS THAT DO DEVELOP...COULD RAPIDLY INTENSIFY THROUGH THE EVENING HOURS. FOR WEDNESDAY...EXPECT A TIGHTENING PRESSURE GRADIENT ASSOCIATED WITH A DEEPENING AREA OF LOW PRESSURE ACROSS THE NORTHERN PLAINS TO RESULT IN A RATHER WINDY DAY ACROSS THE REGION. WHILE WINDS MAY APPROACH WIND ADVISORY CRITERIA DURING THE LATE MORNING AND AFTERNOON HOURS...STUCK PRETTY CLOSE TO GUIDANCE...WHICH LEFT US JUST BELOW ADVISORY CRITERIA. IT IS POSSIBLE WE WILL END UP NEEDING AN ADVISORY TOMORROW...BUT EVEN IF ONE IS NOT ISSUED...EXPECT STRONG SOUTHERLY WINDS AND WARM TEMPERATURES TO BE THE MAIN WEATHER STORY ACROSS THE REGION TOMORROW. WHILE THE AREA WILL REMAIN UNDER A STRONG CAP FOR MOST OF THE DAY...AND HENCE KEPT FORECAST DRY...THERE IS A POSSIBILITY THAT THE ASSOCIATED COLD FRONT PASSING BY TO THE NORTH DURING THE LATE EVENING AND OVERNIGHT HOURS THURSDAY MAY SPARK A FEW THUNDERSTORMS...SO KEPT SOME SMALL POPS MAINLY NORTH OF INTERSTATE 80. LONG TERM...12Z SATURDAY THROUGH WEDNESDAY. PRIMARY FORECAST CONCERNS LIE WITH TEMPERATURES AND WEEKEND PRECIPITATION CHANCES. LOOKING TO THE END OF THE WORK WEEK...MODELS NOT IN TOO BAD OF AGREEMENT WITH THE UPPER LEVEL PATTERN ACROSS THE PLAINS AND THE WESTWARD SHIFT OF THE RIDGE AXIS. THE LONG TERM PERIOD STARTS OFF WITH THE MAIN UPPER LEVEL HIGH CENTERED OVER THE WRN GULF AREA WITH THE RIDGE AXIS EXTENDING NORTH ROUGHLY UP THE MS RIVER AND INTO THE WRN GREAT LAKES. THE CWA SITS UNDER SHARP SOUTHWESTERLY FLOW WITH A TROUGH OVER THE WRN CONUS THANKS TO ONE LOW PRESSURE SYSTEM SHIFTING NE OUT OF MT INTO CANADA...WHILE THE NEXT MAKES ITS WAY CLOSER TO THE WEST COAST. THROUGH THE DAYTIME HOURS ON FRIDAY...WHILE THERE ISNT A SIGNIFICANT CHANGE WITH THE UPPER LEVEL PATTERN...THE RIDGE IS BROKEN DOWN SLIGHTLY BY THE TROUGH AXIS ASSOCIATED WITH THE LOW PRESSURE SYSTEM IN CENTRAL CANADA SWINGS THROUGH PORTIONS OF THE NRN/CENTRAL PLAINS. MODELS CONTINUE TO SHOW A SFC COLD FRONTAL BOUNDARY PUSHED INTO THE CWA...BUT DOESNT MAKE MUCH SOUTHWARD PROGRESS BEYOND THE CWA DUE TO IT LOSING ITS MAIN PUSH AS THE UPPER LEVEL TROUGH CONTINUES EAST. KEPT THE FORECAST DURING THE DAYTIME HOURS DRY...EVEN WITH THIS SFC BOUNDARY IN THE AREA...WITH MODELS CONTINUING TO BE IN GOOD AGREEMENT SHOWING A CAPPED ATMOSPHERE. AS WE GET INTO THE EVENING/OVERNIGHT HOURS...PRECIPITATION CHANCES DO RETURN...AS A S/SWRLY LOW LEVEL JET PICKS UP AND NOSES INTO THE AREA...BRINGING INCREASED WAA/MOISTURE ADVECTION. POTENTIAL FOR SOME STRONG AND POSSIBLY A SEVERE THUNDERSTORM WILL REMAIN WITH ELEVATED INSTABILITY AVAILABLE. ANY ACTIVITY IS EXPECTED TO SHIFT OFF TO THE E/NE WITH THE TURNING OF THE LLJ. HIGHS ON FRIDAY ARE A BIT TRICKY WITH THE PRESENCE OF THE SFC FRONT...BUT IT COMING A LITTLE LATER IN THE DAY...EXPECT THAT THE SOUTHEAST WILL BE QUITE WARM WITH HIGHS INTO THE LOWER/MID90S...MORE UNCERTAIN ABOUT THE NWRN CWA ALONG/N OF THE FRONT...WITH HIGHS IN THE LOWER/MID 80S EXPECTED. AS WE GET INTO THE WEEKEND...MODELS REMAIN IN PRETTY GOOD AGREEMENT WITH THE UPPER LEVEL PATTERN...AND NOT A LOT OF CHANGES WERE MADE. THE RIDGE CONTINUES TO BE FLATTENED OUT SOME THANKS TO THE LARGE LOW PRESSURE SYSTEM OVER CNTRL/NRN CANADA...BRINGING MORE ZONAL FLOW TO THE CWA...WHILE ANOTHER LOW CONTINUES TO SPIN RIGHT OFF THE COAST OF CA. THIS REMAINS THE CASE THROUGH THE DAY ON SATURDAY...WHILE THROUGH SATURDAY NIGHT AND INTO SUNDAY...THAT CANADIAN LOW SHIFTS FURTHER EAST AND BEGINS TO DIG SOUTH INTO THE GREAT LAKES/EASTERN CONUS...SHIFTING THAT RIDGE AXIS BACK WEST ONTO THE PLAINS. AT THE SFC...SATURDAY SEES LITTLE CHANGE WITH THAT FRONTAL BOUNDARY CONTINUING TO LINGER ACROSS THE AREA...BUT IS EXPECTED TO BECOME MORE DIFFUSE AND BEGIN TO SHIFT NORTH AS A WARM FRONT THROUGH THE DAY ON SUNDAY. AM AGAIN EXPECTING ANY PRECIPITATION CHANCES TO BE CONFINED TO THE EVENING/OVERNIGHT HOURS SAT NIGHT/SUN MORNING...WITH THINGS LOOKING TO REMAIN CAPPED DURING THE DAY...AND THERE A LITTLE EXTRA LIFT PROVIDED BY THE NOSE OF AN INCREASING LLJ /THOUGH MODELS SHOWING IT NOT QUITE AS STRONG/. WITH MORE EASTERLY FLOW ACROSS A GOOD CHUNK OF THE CWA ON SATURDAY...THINK THAT TEMPS WILL BE A TOUCH COOLER /80S/...BUT WITH THE RIDGE BUILDING BACK INTO THE PLAINS AND INCREASING SOUTHERLY FLOW AND TEMPS ALOFT...SUNDAY WILL BE WARMER /UPPER 80S TO MID 90S/. INTO NEXT WEEK...PRIMARY FEATURE ACROSS THE AREA REMAINS THE UPPER LEVEL RIDGE...AND THERE ARE VARIATIONS BETWEEN MODELS WITH THE LOCATION OF THE RIDGE AXIS SO CONFIDENCE IS A LITTLE LOWER /ESP INTO MID WEEK/. THE DIFFERENCES ARISE DUE TO HOW MODELS HANDLE THE NEXT UPPER LEVEL LOW MOVING IN FROM THE WEST COAST...HOW FAR SOUTH IT DIGS /HOW AMPLIFIED THE PATTERN BECOMES/...AND TO WHAT EXTENT THE RIDGE IS BROKEN DOWN BY ASSOCIATED SHORTWAVE DISTURBANCES. KEPT THE FORECAST DRY...WITH MOST MODEL OUTPUT SUPPORTING THAT...BUT IT WOULDNT TAKE MUCH OF AN EASTWARD SHIFT IN MODELS FOR A POP TO NEED TO BE INSERTED. WITH THE RIDGE REMAINING A BIG PART OF THE PATTERN INTO NEXT WEEK...AM KEEPING TEMPS WARM...WITH HIGHS RANGING OVER MON-WED FROM THE MID 80S TO MID 90S. AVIATION...18Z KGRI TAF...PREVAILING VFR CONDS EXPECTED TO CONTINUE AT KGRI FOR THE NEXT 24 HOURS. WILL LIKELY SEE A VCTS OR -TSRA AFFECT THE TAF SITE DURING THE EARLY EVENING HOURS...AND DECIDED TO INCLUDE A TEMPO GROUP FROM 01/23Z-02/02Z TO ACCOUNT FOR A -TSRA...ALBEIT WITH VFR CIGS AND VSBYS. WINDS WILL BE BREEZY THIS AFTERNOON AND BECOME SOUTH SOUTHEASTERLY...DECREASING SOME OVERNIGHT...BUT ONLY TO BECOME WINDY ON THURSDAY...WITH SUSTAINED WINDS OF 20-25KTS POSSIBLE AFT 02/15Z. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. &&
Hazardous weather outlook, Jun 2, 12:08 AM CDT, 3 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE HASTINGS NE 1208 AM CDT THU JUN 2 2011 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 021200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 1208 AM CDT THU JUN 2 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TONIGHT. SEVERE THUNDERSTORMS ARE POSSIBLE OVERNIGHT...ESPECIALLY ACROSS NORTH CENTRAL KANSAS ANDN LOCATIONS SOUTH OF INTERSTATE 80 IN NEBRASKA. THE PRIMARY HAZARDS FROM THE STORMS WILL BE GOLF BALL SIZE HAIL...DAMAGING WINDS OF 70 MPH AND LOCALLY HEAVY RAINFALL IN EXCESS OF TWO INCHES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THURSDAY NIGHT FOR LOCATIONS MAINLY NORTH OF INTERSTATE 80. A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE. THUNDERSTORM CHANCES WILL RETURN TO THE OUTLOOK AREA BOTH FRIDAY NIGHT AND SATURDAY NIGHT. ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT EXPECTED EITHER NIGHT...A FEW STRONG TO SEVERE THUNDERSTORMS CANNOT BE COMPLETELY RULED OUT. LARGE HAIL AND DAMAGING WINDS WOULD BE THE PRIMARY HAZARDS. IN ADDITION...STRONG SOUTH WINDS WILL DEVELOP ACROSS THE ENTIRE OUTLOOK AREA DURING THE DAY THURSDAY. SUSTAINED SPEEDS OF 20 TO 30 MPH ARE LIKELY FOR SEVERAL HOURS...WITH GUSTS OF 40 TO 45 MPH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE)
In the hours before
Special weather statement, Jun 2, 1:21 AM CDT, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
121 AM CDT THU JUN 2 2011
NEZ039-046-020700-
SHERMAN NE-VALLEY NE-
121 AM CDT THU JUN 2 2011
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN VALLEY AND SHERMAN
COUNTIES UNTIL 200 AM CDT...
AT 119 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR LITCHFIELD...OR 31 MILES NORTH OF KEARNEY...
MOVING NORTHEAST AT 20 MPH.
HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
LOUP CITY...
SHERMAN RESERVOIR DAM...
ARCADIA...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 4136 9878 4104 9908 4105 9913 4109 9922
4129 9921 4150 9910
TIME...MOT...LOC 0621Z 211DEG 15KT 4116 9913Local storm report, Jun 2, 1:24 AM CDT, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
124 AM CDT THU JUN 02 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0122 AM HEAVY RAIN IONIA 39.66N 98.35W
06/02/2011 M4.25 INCH JEWELL KS CO-OP OBSERVER
STORM TOTAL RAINFALL SO FAR IN UNOFFICIAL GAUGE
&&
PFANNKUCHLocal storm report, Jun 2, 1:35 AM CDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
135 AM CDT THU JUN 02 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0129 AM TSTM WND GST BELOIT AIRPORT 39.47N 98.13W
06/02/2011 M68 MPH MITCHELL KS AWOS
&&
PFANNKUCHSpecial weather statement, Jun 2, 1:46 AM CDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
146 AM CDT THU JUN 2 2011
NEZ046>048-061>063-075>077-086-087-020715-
ADAMS NE-BUFFALO NE-CLAY NE-FILLMORE NE-HALL NE-HAMILTON NE-HOWARD
NE-MERRICK NE-NUCKOLLS NE-SHERMAN NE-THAYER NE-
146 AM CDT THU JUN 2 2011
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN ADAMS...NORTHWESTERN
THAYER...SHERMAN...NORTHERN NUCKOLLS...EXTREME SOUTHWESTERN
MERRICK...WESTERN HOWARD...SOUTHWESTERN HAMILTON...HALL...
SOUTHWESTERN FILLMORE...CLAY AND NORTHEASTERN BUFFALO COUNTIES UNTIL
215 AM CDT...
AT 142 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTH OF
LITCHFIELD TO PROSSER TO DEWEESE...AND MOVING EAST AT 25 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
GRAND ISLAND...
DEWEESE...
WOOD RIVER...
GLENVIL...
ROCKVILLE...
LOUP CITY...
HANSEN...
FAIRFIELD...
INLAND...
BOELUS...
DONIPHAN...
ALDA...
TRUMBULL...
CAIRO...
EDGAR...
SHERMAN RESERVOIR DAM...
CLAY CENTER...
ASHTON...
HARVARD...
ONG...
THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 295 AND 326.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 4025 9824 4035 9828 4035 9833 4122 9921
4136 9917 4138 9870 4031 9752
TIME...MOT...LOC 0647Z 263DEG 21KT 4124 9909 4075 9856
4036 9817Local storm report, Jun 2, 1:48 AM CDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
148 AM CDT THU JUN 02 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0139 AM TSTM WND GST HASTINGS AIRPORT 40.60N 98.43W
06/02/2011 M51 MPH ADAMS NE ASOS
&&
PFANNKUCHLocal storm report, Jun 2, 1:57 AM CDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HASTINGS NE
157 AM CDT THU JUN 02 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0448 PM HAIL 4 NNE EUSTIS 40.71N 99.99W
06/01/2011 E1.00 INCH DAWSON NE STORM CHASER
HAIL COVERING THE GROUND
0450 PM HAIL 6 S BEAVER CITY 40.05N 99.83W
06/01/2011 E1.75 INCH FURNAS NE PUBLIC
DELAYED REPORT FROM EARLIER. TIME ESTIMATED FROM RADAR.
0458 PM HAIL 4 SE HOLLINGER 40.12N 99.69W
06/01/2011 E1.00 INCH FURNAS NE TRAINED SPOTTER
A FEW QUARTERS MOSTLY DIMES
0506 PM HAIL 5 S LOGAN 39.59N 99.57W
06/01/2011 E1.75 INCH PHILLIPS KS TRAINED SPOTTER
GOLF BALL SIZE HAIL
0511 PM HAIL OXFORD 40.25N 99.63W
06/01/2011 E1.00 INCH FURNAS NE TRAINED SPOTTER
0512 PM HAIL 5 S OXFORD 40.18N 99.63W
06/01/2011 E1.75 INCH FURNAS NE PUBLIC
0518 PM HAIL 6 S STOCKTON 39.35N 99.27W
06/01/2011 E1.50 INCH ROOKS KS PUBLIC
PING PONG SIZE
0524 PM HAIL 6 ESE COZAD 40.83N 99.88W
06/01/2011 M1.00 INCH DAWSON NE STORM CHASER
0530 PM HAIL COZAD 40.86N 99.99W
06/01/2011 E1.00 INCH DAWSON NE TRAINED SPOTTER
0533 PM HAIL 3 N LURAY 39.16N 98.69W
06/01/2011 M1.00 INCH OSBORNE KS PUBLIC
0534 PM HAIL STOCKTON 39.44N 99.27W
06/01/2011 M2.00 INCH ROOKS KS COUNTY OFFICIAL
0539 PM HAIL 4 ESE COZAD 40.83N 99.92W
06/01/2011 M1.00 INCH DAWSON NE STORM CHASER
HAIL FALLING FOR 5 MINUTES NOW.
0540 PM HAIL OSBORNE 39.44N 98.70W
06/01/2011 E0.88 INCH OSBORNE KS TRAINED SPOTTER
0545 PM HAIL 1 S COZAD 40.85N 99.99W
06/01/2011 M2.75 INCH DAWSON NE TRAINED SPOTTER
0545 PM FUNNEL CLOUD 2 S WOODSTON 39.43N 99.10W
06/01/2011 ROOKS KS PUBLIC
0545 PM HAIL OSBORNE 39.44N 98.70W
06/01/2011 E1.00 INCH OSBORNE KS TRAINED SPOTTER
0550 PM FUNNEL CLOUD 6 S WOODSTON 39.37N 99.10W
06/01/2011 ROOKS KS LAW ENFORCEMENT
0556 PM HAIL 8 N HOLDREGE 40.56N 99.38W
06/01/2011 M1.75 INCH PHELPS NE LAW ENFORCEMENT
ALONG HIGHWAY 183
0600 PM HAIL 14 N HOLDREGE 40.64N 99.38W
06/01/2011 E0.88 INCH PHELPS NE TRAINED SPOTTER
50 MPH WINDS ESTIMATED
0610 PM HAIL ELM CREEK 40.72N 99.38W
06/01/2011 E1.75 INCH BUFFALO NE TRAINED SPOTTER
30 MPH WINDS ESTIMATED
0622 PM TORNADO 3 W LEXINGTON 40.78N 99.80W
06/01/2011 DAWSON NE STORM CHASER
2 BRIEF ROPE TORNADOES
0625 PM TSTM WND DMG 4 SE ALTON 39.43N 98.90W
06/01/2011 OSBORNE KS EMERGENCY MNGR
DAMAGE FROM POSSIBLE TORNADO, TREE LIMBS SNAPPED, DOWNED
POWER POLES
0630 PM HAIL ALTON 39.47N 98.95W
06/01/2011 M1.75 INCH OSBORNE KS TRAINED SPOTTER
0630 PM HAIL 2 ESE WOODRUFF 39.98N 99.39W
06/01/2011 E1.25 INCH PHILLIPS KS PUBLIC
TIME ESTIMATED FROM RADAR
0635 PM HAIL 2 SW ALTON 39.45N 98.97W
06/01/2011 M1.00 INCH OSBORNE KS CO-OP OBSERVER
HAIL THE LAST 15 MINUTES REPORTED
0646 PM HAIL 2 ENE WEBBER 39.95N 98.00W
06/01/2011 M1.00 INCH JEWELL KS BROADCAST MEDIA
0654 PM HEAVY RAIN SMITH CENTER 39.78N 98.78W
06/01/2011 M1.00 INCH SMITH KS AMATEUR RADIO
RAINFALL PAST 20 MINUTES, MINOR STREET FLOODING
0710 PM HAIL PLAINVILLE 39.23N 99.30W
06/01/2011 M1.00 INCH ROOKS KS COUNTY OFFICIAL
0711 PM TSTM WND GST CAWKER CITY 39.51N 98.43W
06/01/2011 E60.00 MPH MITCHELL KS TRAINED SPOTTER
60 MPH WIND SPEEDS
0721 PM TORNADO 1 S CAWKER CITY 39.50N 98.43W
06/01/2011 MITCHELL KS COUNTY OFFICIAL
0723 PM TORNADO 5 S CAWKER CITY 39.44N 98.43W
06/01/2011 MITCHELL KS COUNTY OFFICIAL
0738 PM HAIL 6 N NATOMA 39.28N 99.02W
06/01/2011 M1.00 INCH OSBORNE KS TRAINED SPOTTER
NICKEL TO QUARTER HAIL, HEAVY RAIN
0743 PM HAIL 10 E PLAINVILLE 39.23N 99.11W
06/01/2011 M1.50 INCH ROOKS KS TRAINED SPOTTER
0748 PM HAIL NATOMA 39.19N 99.02W
06/01/2011 M2.00 INCH OSBORNE KS EMERGENCY MNGR
0808 PM HAIL ARAPAHOE 40.31N 99.90W
06/01/2011 E0.50 INCH FURNAS NE TRAINED SPOTTER
0828 PM HAIL 2 NNW KEARNEY 40.73N 99.10W
06/01/2011 M1.00 INCH BUFFALO NE EMERGENCY MNGR
0828 PM HAIL NATOMA 39.19N 99.02W
06/01/2011 E1.00 INCH OSBORNE KS TRAINED SPOTTER
0830 PM HAIL 10 E PLAINVILLE 39.23N 99.11W
06/01/2011 M1.25 INCH ROOKS KS TRAINED SPOTTER
0830 PM HAIL 1 N NATOMA 39.20N 99.02W
06/01/2011 M1.50 INCH OSBORNE KS EMERGENCY MNGR
0841 PM FLASH FLOOD ELM CREEK 40.72N 99.38W
06/01/2011 BUFFALO NE EMERGENCY MNGR
EXCESSIVE STREET FLOODING, WATER RUNNING THROUGH LOCAL
GROCERY STORE.
0850 PM HAIL 2 S NATOMA 39.16N 99.02W
06/01/2011 E0.50 INCH OSBORNE KS TRAINED SPOTTER
LARGE AMOUNTS OF DIME SIZE HAIL FALLING
0935 PM HAIL 4 S ORLEANS 40.07N 99.45W
06/01/2011 E1.00 INCH HARLAN NE TRAINED SPOTTER
0937 PM FLASH FLOOD 15 S BELOIT 39.25N 98.11W
06/01/2011 MITCHELL KS LAW ENFORCEMENT
A FOOT OF WATER COVERING HIGHWAY 14. NUMEROUS OTHER ROADS
ACROSS SOUTHERN MITCHELL COUNTY EXPERIENCING
FLOODING,SOME ROADS IMPASSABLE.
0938 PM HAIL 7 S ORLEANS 40.03N 99.45W
06/01/2011 E1.75 INCH HARLAN NE TRAINED SPOTTER
0942 PM TSTM WND GST 5 NW STOCKTON 39.49N 99.34W
06/01/2011 E60.00 MPH ROOKS KS LAW ENFORCEMENT
0944 PM TORNADO 13 N PHILLIPSBURG 39.94N 99.32W
06/01/2011 PHILLIPS KS STORM CHASER
1007 PM HAIL BLOOMINGTON 40.09N 99.04W
06/01/2011 E0.88 INCH FRANKLIN NE TRAINED SPOTTER
1007 PM HAIL BLOOMINGTON 40.09N 99.04W
06/01/2011 E0.88 INCH FRANKLIN NE TRAINED SPOTTER
1007 PM HAIL BLOOMINGTON 40.09N 99.04W
06/01/2011 E0.88 INCH FRANKLIN NE TRAINED SPOTTER
1011 PM HAIL 3 SE BERTRAND 40.50N 99.59W
06/01/2011 E1.00 INCH PHELPS NE TRAINED SPOTTER
HEAVY RAINFALL WITH ZERO VISIBILITY
1023 PM HAIL 10 N AGRA 39.91N 99.12W
06/01/2011 E1.75 INCH PHILLIPS KS COUNTY OFFICIAL
1040 PM HAIL 5 W RAGAN 40.31N 99.39W
06/01/2011 E1.75 INCH HARLAN NE STORM CHASER
ALSO REPORTED 60 TO 70 MPH WINDS.
1046 PM TSTM WND GST 5 W RAGAN 40.31N 99.39W
06/01/2011 E55.00 MPH HARLAN NE TRAINED SPOTTER
SPOTTER REPORTED WINDS AT 50 TO 55 MPH
1048 PM HAIL 5 W RAGAN 40.31N 99.39W
06/01/2011 E1.75 INCH HARLAN NE STORM CHASER
HAIL UP TO THE SIZE OF GOLF BALLS AND WINDS ESTIMATED AT
60 TO 70 MPH.
1051 PM HAIL RAGAN 40.31N 99.29W
06/01/2011 E0.88 INCH HARLAN NE TRAINED SPOTTER
ESTIMATED 60 MPH WINDS
1055 PM HAIL 1 W RAGAN 40.31N 99.31W
06/01/2011 E1.25 INCH HARLAN NE TRAINED SPOTTER
1058 PM HAIL 5 W RAGAN 40.31N 99.39W
06/01/2011 E1.00 INCH HARLAN NE LAW ENFORCEMENT
HAIL COVERING THE GROUND.
1059 PM HEAVY RAIN STOCKTON 39.44N 99.27W
06/01/2011 M2.15 INCH ROOKS KS PUBLIC
1253 AM HAIL 2 S PLEASANTON 40.94N 99.09W
06/02/2011 E1.75 INCH BUFFALO NE TRAINED SPOTTER
GOLF BALL SIZE HAIL. REPORT RELAYED FROM EMERGENCY
MANAGER.
0105 AM HAIL LITCHFIELD 41.16N 99.15W
06/02/2011 E0.50 INCH SHERMAN NE TRAINED SPOTTER
0122 AM HEAVY RAIN IONIA 39.66N 98.35W
06/02/2011 M4.25 INCH JEWELL KS CO-OP OBSERVER
STORM TOTAL RAINFALL SO FAR IN UNOFFICIAL GAUGE
0129 AM TSTM WND GST BELOIT AIRPORT 39.47N 98.13W
06/02/2011 M68.00 MPH MITCHELL KS AWOS
0139 AM TSTM WND GST HASTINGS AIRPORT 40.60N 98.43W
06/02/2011 M51.00 MPH ADAMS NE ASOS
&&
PFANNKUCHThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 7:04 PM CDT | Tornado Warning | GID | Mitchell, Osborne | 26 min |
| Jun 1, 7:15 PM CDT | Severe Thunderstorm Warning | GID | Mitchell, Osborne, Rooks | 45 min |
| Jun 1, 7:20 PM CDT | Severe Thunderstorm Warning | GID | Phillips, Smith | 40 min |
| Jun 1, 7:28 PM CDT | Tornado Warning | GID | Mitchell | 32 min |
| Jun 1, 7:53 PM CDT | Tornado Warning | GID | Osborne | 37 min |
| Jun 1, 7:59 PM CDT | Severe Thunderstorm Warning | GID | Mitchell, Osborne, Rooks | 46 min |
| Jun 1, 7:59 PM CDT | Tornado Warning | GID | Mitchell | 31 min |
| Jun 1, 8:01 PM CDT | Severe Thunderstorm Warning | GID | Jewell, Smith | 44 min |
| Jun 1, 8:18 PM CDT | Areal Flood Warning | GID | Mitchell, Osborne | 4 hr |
| Jun 1, 8:36 PM CDT | Severe Thunderstorm Warning | GID | Phillips | 39 min |
| Jun 1, 8:43 PM CDT | Severe Thunderstorm Warning | GID | Osborne | 32 min |
| Jun 1, 9:05 PM CDT | Special Weather Statement | GID | Rooks | 25 min |
| Jun 1, 9:10 PM CDT | Special Weather Statement | GID | Osborne | 35 min |
| Jun 1, 9:10 PM CDT | Severe Thunderstorm Warning | GID | Phillips | 50 min |
| Jun 1, 9:13 PM CDT | Severe Thunderstorm Warning | GID | Rooks | 47 min |
| Jun 1, 9:14 PM CDT | Special Weather Statement | GID | Smith | 31 min |
| Jun 1, 9:21 PM CDT | Severe Thunderstorm Warning | GID | Jewell, Smith | 39 min |
| Jun 1, 9:25 PM CDT | Tornado Warning | GID | Phillips | 35 min |
| Jun 1, 9:43 PM CDT | Severe Thunderstorm Warning | GID | Osborne, Phillips, Rooks, Smith | 32 min |
| Jun 1, 9:54 PM CDT | Severe Thunderstorm Warning | GID | Phillips, Smith | 51 min |
| Jun 1, 9:57 PM CDT | Tornado Warning | GID | Phillips, Smith | 33 min |
| Jun 1, 10:02 PM CDT | Severe Thunderstorm Warning | GID | Jewell, Mitchell, Osborne, Smith | 24 min |
| Jun 1, 10:10 PM CDT | Severe Thunderstorm Warning | GID | Phillips, Rooks, Smith | 50 min |
| Jun 1, 10:31 PM CDT | Areal Flood Warning | GID | Osborne, Rooks | 10 hr |
| Jun 1, 10:38 PM CDT | Special Weather Statement | GID | Osborne, Rooks | 37 min |
| Jun 1, 10:42 PM CDT | Severe Thunderstorm Warning | GID | Osborne | 22 min |
| Jun 1, 10:43 PM CDT | Severe Thunderstorm Warning | GID | Jewell, Smith | 47 min |
| Jun 1, 10:46 PM CDT | Tornado Warning | GID | Phillips, Smith | 29 min |
| Jun 1, 11:19 PM CDT | Severe Thunderstorm Warning | GID | Osborne, Phillips, Rooks, Smith | 41 min |
| Jun 1, 11:21 PM CDT | Tornado Warning | GID | Osborne, Phillips, Rooks, Smith | 24 min |
| Jun 1, 11:33 PM CDT | Special Weather Statement | GID | Smith | 27 min |
| Jun 1, 11:46 PM CDT | Severe Thunderstorm Warning | GID | Smith | 29 min |
| Jun 2, 12:01 AM CDT | Special Weather Statement | GID | Smith | 44 min |
| Jun 2, 12:10 AM CDT | Areal Flood Warning | GID | Mitchell | 82 min |
| Jun 2, 12:45 AM CDT | Tornado Warning | GID | Jewell, Mitchell | 30 min |
| Jun 2, 1:19 AM CDT | Special Weather Statement | GID | Jewell | 41 min |
| Jun 2, 1:29 AM CDT | Areal Flood Warning | GID | Jewell, Mitchell, Smith | 9 hr |
| Jun 2, 1:32 AM CDT | Severe Thunderstorm Warning | GID | Jewell, Mitchell | 28 min |
| Jun 2, 1:48 AM CDT | River Flood Warning | GID | Osborne | 45 hr |
| Jun 2, 2:12 AM CDT | River Flood Warning | GID | Osborne, Smith | 46 hr |
| Jun 2, 6:51 AM CDT | River Flood Warning | GID | Mitchell | 56 hr |
| Jun 2, 8:04 AM CDT | Areal Flood Warning | GID | Osborne, Rooks | 33 hr |
| Jun 2, 10:29 AM CDT | Areal Flood Warning | GID | Jewell, Mitchell, Smith | 7 hr |
| Jun 2, 4:46 PM CDT | Areal Flood Warning | GID | Jewell, Mitchell, Smith | 47 hr |
| Jun 1, 7:00 PM CDT | Severe Thunderstorm Warning | GID | Buffalo, Dawson | 30 min |
| Jun 1, 7:07 PM CDT | Special Weather Statement | GID | Webster | 38 min |
| Jun 1, 7:19 PM CDT | Areal Flood Advisory | GID | Dawson | 6 hr |
| Jun 1, 7:29 PM CDT | Special Weather Statement | GID | Thayer | 46 min |
| Jun 1, 7:33 PM CDT | Severe Thunderstorm Warning | GID | Buffalo, Dawson, Phelps | 29 min |
| Jun 1, 7:45 PM CDT | Special Weather Statement | GID | Furnas | 30 min |
| Jun 1, 7:55 PM CDT | Severe Thunderstorm Warning | GID | Buffalo, Kearney | 35 min |
| Jun 1, 7:57 PM CDT | Severe Thunderstorm Warning | GID | Furnas, Gosper, Harlan | 33 min |
| Jun 1, 8:17 PM CDT | Areal Flood Advisory | GID | Buffalo, Dawson | 5 hr |
| Jun 1, 8:28 PM CDT | Severe Thunderstorm Warning | GID | Buffalo, Kearney | 32 min |
| Jun 1, 8:41 PM CDT | Special Weather Statement | GID | Gosper | 34 min |
| Jun 1, 9:02 PM CDT | Severe Thunderstorm Warning | GID | Gosper | 43 min |
| Jun 1, 9:14 PM CDT | Severe Thunderstorm Warning | GID | Buffalo, Kearney, Phelps | 46 min |
| Jun 1, 9:43 PM CDT | Severe Thunderstorm Warning | GID | Dawson, Gosper, Phelps | 34 min |
| Jun 1, 10:09 PM CDT | Severe Thunderstorm Warning | GID | Furnas, Gosper, Harlan, Phelps | 51 min |
| Jun 1, 10:15 PM CDT | Severe Thunderstorm Warning | GID | Buffalo, Dawson, Gosper, Phelps | 45 min |
| Jun 1, 10:54 PM CDT | Severe Thunderstorm Warning | GID | Franklin, Harlan, Kearney, Phelps | 51 min |
| Jun 1, 11:01 PM CDT | Severe Thunderstorm Warning | GID | Buffalo, Dawson | 29 min |
| Jun 2, 12:13 AM CDT | Severe Thunderstorm Warning | GID | Buffalo | 47 min |
| Jun 2, 12:22 AM CDT | Severe Thunderstorm Warning | GID | Franklin, Webster | 27 min |
| Jun 2, 12:32 AM CDT | Special Weather Statement | GID | Buffalo | 43 min |
| Jun 2, 12:46 AM CDT | Severe Thunderstorm Warning | GID | Buffalo, Sherman | 44 min |
| Jun 2, 1:21 AM CDT | Special Weather Statement | GID | Sherman | 39 min |
| Jun 2, 1:46 AM CDT | Special Weather Statement | GID | Adams, Clay, Hall, Sherman | 29 min |
| Jun 2, 11:00 AM CDT | River Flood Warning | GID | Buffalo, Kearney | 3 days |
Nearby
Wind Advisories in Kansas, 2011Wind Advisories in Nebraska, 2011Every wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.